Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 6, 2003, 4:23 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 4:23 PM EDT (20:23 UTC)
- Expired
- Aug 6, 2003, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:16 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 6, 4:16 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT WED AUG 6 2003
SHORT RANGE...(TONIGHT AND THU)...
MAIN SHOWER ACTIVITY SHOULD REMAIN WEST OF HARTFORD...TO WORCESTER...
TO MANCHESTER THIS EVENING. AS ONE SHORTWAVE DEPARTS THIS EVENING...
I THINK IT WILL BE PRETTY QUIET THIS EVENING AFTER SUNSET. LATER
TONIGHT LOW CLOUDS AND AREAS OF FOG RETURN...AS WELL AS SCATTERED
SHOWERS. I EXPECT THE MAIN THREAT FOR THE SHOWERS ACROSS SOUTHEAST
MASSACHUSETTS...CAPE COD AND THE ISLANDS. DRIER WEATHER THURSDAY
MORNING...WITH MORE SHOWERS AND THUNDERSTORMS IN THE AFTERNOON.
GUIDANCE TEMPERATURES LOOK REASONABLE TONIGHT AND THURSDAY.
MARINE...SEAS STILL RUNNING 3-6 FT ACROSS THE OUTER WATERS. I EXPECT
SOUTH SWELLS TO REACH THE SOUTH COASTAL SOUNDS DURING THE DAY
THURSDAY.
AVIATION...VFR CONDITIONS ARE EXPECTED THIS EVENING...EXCEPT IN THE
SHOWERS AND THUNDERSTORMS. LOW CLOUDS AND AREAS OF FOG SHOULD
RETURN OVERNIGHT...LOWERING VISIBILITY TO 2-3 MILES WITH CEILINGS AT
OR BELOW 15 KFT.
MID RANGE...(THU NIGHT THROUGH SUN NIGHT)
UNSETTLED WX PATN CONTINUES WITH WEAK WAVES SFC LOW PRES TRACKING
UP THE EASTERN SEABOARD AND ACRS SOUTHERN NEW ENGLAND. CONTINUED
MENTION POPS THRUT THE PD. ETA/GFS CONTINUE TO DIFFER ON STRENGTH/
PLACEMENT OF VERTICAL WIND FIELDS AND THEREFORE LOCATION/TIMING OF
BEST OMEGA. ETA FEATURES A MORE POSITIVELY TILTED TROF AXIS THAN
THE GFS. APPEARS NEXT SIGNFCT SFC WAVE CROSSES WESTERN PORTIONS
OF THE FA SAT. CONTINUED HIGH CHC/LIKELY POPS DURG THAT TIME FRAME.
OTRW EXPECT A HUMID SOUTHERLY FLOW TO CONTINUE. DIURNAL HTG WILL
CAUSE ADDL SCT SHRA/TSRA ACTIVITY TO POP DURG THE AFTERNOON HRS
EACH DAY. FFG REMAINS HIGH...THOUGH INDIVIDUAL SHRA/TSRA MAY CONTAIN
HEAVY DOWNPOURS...BRIEF POOR DRAINAGE FLOODING AND VSBY RESTRICTIONS.
MARINE: CONTINUED SOUTHERLY FLOW WILL BRING SOUTHERLY SWELLS AT OR
ABOVE SCA CRITERIA ESPECIALLY FROM MTP-PVC INTO THIS WEEKEND.
LONG RANGE (MON THROUGH WED)
MREFS CONTINUING TO HINT AT H5 TROF NEAR GREENLAND LIFTING SLOLY
NE...ALLOWING THE H5 ATLC RDG TO FLATTEN AND FOR THE EASTERN CONUS
H5 TROF TO LIFT NE OVER THE RDG AXIS. WHAT THIS MEANS IS THAT THE
H5 BLOCKING PATN APPEARS TO GRDLY BREAK DOWN DURING THE EXTDD TIME
FRAME. WIND TRAJECTORY BECOMES MORE WESTERLY...TRANSPORTING DRIER
CONTINENTAL AIR. MREFS DIFFER REGARDING TIMING OF WHEN THE TROF
FINALLY LIFTS NE THROUGH THE FA. ATTM DO NOT FEEL CONFIDENT ENOUGH
KEEPING CHC PCPN IN FORECAST FOR WED...AND REALIZE THIS WILL BE
THE FIRST TIME IN AWHILE...BUT WILL DECLINE MENTION OF POPS ON WED.
WILL KEEP CHC POPS FOR MON AND TUE. TEMPS WILL BE SEASONABLY WARM.
.BOX...
CT...NONE.
MA...NONE.
RI...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR SEAS TONIGHT FOR SOUTHERN OUTER
WATERS.
SMALL CRAFT ADVISORY FOR SEAS MAY BE REQUIRED THURSDAY FOR
THE SOUTH COASTAL SOUNDS.
SHORT TERM...BELK
LONG TERM...STRAUSSHazardous weather outlook, Aug 6, 5:53 AM EDT, 10 hours 30 minutes before
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-071015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 553 AM EDT WED AUG 6 2003 .DAY ONE...TODAY ALTHOUGH THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING STRIKE RISK ARE FORECAST WITHIN THE NEXT 24 HOURS...LARGE HAIL AND/OR DAMAGING WINDS ARE NOT EXPECTED. SOME THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS...WHICH MAY CAUSE PONDING OF WATER IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING STRIKE RISK WILL CONTINUE TO BE FORECAST THROUGH THE WEEKEND. SOME THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS...WHICH MAY CAUSE PONDING OF WATER IN AREAS OF POOR DRAINAGE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT 24 HOURS. FOR WATCH/WARNING/ADVISORY THRESHOLDS, PLEASE REFER TO THE FOLLOWING LINK (ALL LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/ER/BOX/WARNINGCRITERIA.SHTML .
In the hours before
Special weather statement, Aug 6, 4:14 PM EDT, 9 minutes before
NHZ011-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EDT WED AUG 6 2003 AT 410 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER WALPOLE...OR ABOUT 5 MILES SOUTH OF BELLOWS FALLS...MOVING NORTHEAST AT 10 MPH. DEADLY CLOUDY TO GROUND LIGHTNING...TORRENTIAL RAINFALL MAY PRODUCE LOCALIZED STREET FLOODING. THE THUNDERSTORM WILL BE NEAR... SURRY AROUND 420 PM ALSTEAD AROUND 440 PM FRANK
Special weather statement, Aug 6, 4:18 PM EDT, 5 minutes before
NHZ011-062100- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORM OVER WESTERN CHESHIRE COUNTY... AT 410 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER WALPOLE...OR ABOUT 5 MILES SOUTH OF BELLOWS FALLS...MOVING NORTHEAST AT 10 MPH. DEADLY CLOUDY TO GROUND LIGHTNING...TORRENTIAL RAINFALL MAY PRODUCE LOCALIZED STREET FLOODING. THE THUNDERSTORM WILL BE NEAR... SURRY AROUND 420 PM ALSTEAD AROUND 440 PM FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | 46 min | |
| Aug 6, 5:19 PM EDT | Flash Flood Warning | BOX | Cheshire | 116 min |
| Aug 6, 6:58 PM EDT | Flash Flood Warning | BOX | Cheshire | 2 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.